The Ramanujan Journal

, Volume 2, Issue 1, pp 7–20

Euler's Function in Residue Classes

  • Thomas Dence
  • Carl Pomerance
Article

DOI: 10.1023/A:1009753405498

Cite this article as:
Dence, T. & Pomerance, C. The Ramanujan Journal (1998) 2: 7. doi:10.1023/A:1009753405498

Abstract

We discuss the distribution of integers n with ϕ(n) in a particular residue class, showing that if a residue class contains a multiple of 4, then it must contain infinitely many numbers ϕ(n). We get asymptotic formulae for the distribution of ϕ(n) in the various residue classes modulo 12.

Copyright information

© Kluwer Academic Publishers 1998

Authors and Affiliations

  • Thomas Dence
    • 1
  • Carl Pomerance
    • 2
  1. 1.Department of MathematicsAshland UniversityAshland
  2. 2.Department of MathematicsUniversity of GeorgiaAthens